Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 25, 2015, 4:43 PM CDT for Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2015, 4:43 PM CDT (21:43 UTC)
- Expired
- Oct 25, 2015, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 18 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 6:25 PM CDT | FLASH FLOOD | 2 Ne Trout Creek, TX | WATER REPORTED OVER HWY 82 AT COUNTY ROAD 3076 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WGUS54 KLCH 252143
FFWLCH
LAC011-079-115-TXC241-351-260045-
/O.NEW.KLCH.FF.W.0044.151025T2143Z-151026T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT SUN OCT 25 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
NORTHWESTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
EASTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 745 PM CDT
* AT 440 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. 5 TO 7 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALEXANDRIA...LEESVILLE...NEWTON...ROSEPINE...MERRYVILLE...BOYCE...
ANACOCO...BON WEIR...LENA...BURKEVILLE...FORT POLK...CALL...TOLEDO
BEND DAM...ALEXANDRIA INTERNATIONAL AIRPORT...DE RIDDER...SLAGLE...
DERIDDER...BALL...NEW LLANO AND COLFAX.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3150 9268 3145 9271 3141 9268 3140 9269
3139 9266 3143 9238 3033 9390 3101 9385
3118 9361 3118 9355 3122 9355 3128 9344
3136 9335 3135 9295 3152 9272
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 4:35 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 25, 4:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT SUN OCT 25 2015
.DISCUSSION...
THE COMBINATION OF A SURFACE LOW MOVING UP THE TEXAS COAST TODAY
AND A STALLED FRONTAL BOUNDARY HAS PRODUCED RAINFALL TOTALS OF
THREE TO EIGHT INCHES IN LOCATIONS. BRISK WINDS ALONG THE COASTAL
COUNTIES AND PARISHES AS LAKE CHARLES CURRENTLY HAS 20 KTS GUSTING
TO 27 KNOTS. THE SURFACE LOW IS OFF THE SOUTHWEST LOUISIANA COAST
AND LOOKS TO TRACK INTO SOUTH CENTRAL LOUISIANA LATER THIS
EVENING. TIDES HAVE RANGED FROM FOUR TO ABOVE SIX FEET TODAY
DURING THE PERIOD OF HIGH TIDE. WINDS REPORTED IN THE COASTAL
WATERS WERE FROM 40 TO 47 KTS WITH ONE GUST REPORTED TO 60 KTS.
WE ARE BEGINNING TO START A SLOW DOWNWARD TREND WITH THIS EVENT.
AS THE LOW MOVES ONSHORE THIS EVENING WINDS WILL BEGIN TO TAPER
OFF AND THE STORM WARNING IN THE COASTAL WATERS WILL BE ENDED
AROUND 10 PM WITH A GALE WARNING CONTINUING THROUGH THE OVERNIGHT
HOURS. RAINS ARE EXPECTED TO CONTINUE BUT WILL TAPER OFF THROUGH
THE DAY TOMORROW. RAINFALL TOTALS LOOK TO BE ON TRACK WITH THE
FORECAST GUIDANCE AND WILL HOLD TO THOSE VALUES. AS THE LOW MOVES
INTO EASTERN LOUISIANA DRIER AIR WILL BEGIN TO SPILL IN FROM
CENTRAL TEXAS LATE IN THE DAY ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 63 69 60 75 / 100 60 30 20
LCH 65 71 61 78 / 80 50 20 10
LFT 70 75 64 76 / 90 50 30 20
BPT 61 71 61 78 / 80 40 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
052>054-073-074.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR LAZ052>054-073-074.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ032-033-041>045-
055.
TX...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ215-216.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ180-201-215-216-
259>262.
WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR TXZ215.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ216.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 1 PM CDT MONDAY FOR GMZ450-452-
455-470-472-475.
GALE WARNING UNTIL 7 AM CDT MONDAY FOR GMZ455-475.
STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR GMZ450-452-470-
472.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR
GMZ450-452-470-472.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR GMZ430-432-435.
&&
PUBLIC...04Hazardous weather outlook, Oct 25, 5:04 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CDT SUN OCT 25 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 504 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. ...FLASH FLOOD WATCH THROUGH MONDAY MORNING... ...MINOR FLOODING ALONG THE COAST THROUGH THE WEEKEND... .DAY ONE...TODAY AND TONIGHT RAINFALL AMOUTS OF 5 TO 7 INCHES ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO AREAS OF FLASH FLOODING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, GUSTY WINDS...AND AN ISOLATED TORNADO IS POSSIBLE RIGHT ALONG THE COASTAL AREAS. MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY. TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL. GMZ430-432-435-450-452-455-470-472-475-261015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 504 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. ...MINOR TO MODERATE FLOODING ALONG THE COAST THROUGH THE WEEKEND... ...GALE WARNING IN EFFECT THROUGH TONIGHT... .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL CONTINUE TO INCREASE THROUGH THE DAY WITH FREQUENT GUSTS UP OVER GALE FORCE. SEAS WILL BE RUNNING FROM 6 TO 12 FEET. MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY. TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.
In the hours before
Special weather statement, Oct 25, 11:48 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 AM CDT SUN OCT 25 2015
LAZ052-073-074-251745-
WEST CAMERON-EAST CAMERON-VERMILION-
1148 AM CDT SUN OCT 25 2015
...STRONG WINDS WILL AFFECT SOUTHERN CAMERON AND SOUTHERN VERMILION
PARISHES...
AT 1145 AM CDT...RAIN WITH EMBEDDED STRONGER SHOWERS WAS ALONG A
LINE EXTENDING FROM 24 MILES SOUTH OF FRESHWATER CITY TO 6 MILES
SOUTHWEST OF CREOLE...AND MOVING NORTHWEST AT 30 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
CAMERON...ROCKEFELLER WILDLIFE RANGE...SABINE NATIONAL WILDLIFE...
PECAN ISLAND...JOHNSONS BAYOU...FORKED ISLAND...INTRACOASTAL CITY...
FRESHWATER CITY...GRAND CHENIER...ESTHER...HENRY...HOLLY BEACH...
CREOLE...RUTHERFORD BEACH AND CONSTANCE BEACH.
LAT...LON 2959 9265 2976 9334 2980 9335 2976 9335
2973 9376 2990 9370 2991 9334 2990 9334
2985 9335 2986 9344 2981 9334 2991 9324
2991 9203 2978 9204 2972 9215 2973 9215
2976 9213 2975 9221 2958 9206 2953 9229
TIME...MOT...LOC 1645Z 152DEG 27KT 2921 9222 2976 9320
TINGLERLocal storm report, Oct 25, 1:32 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM COASTAL FLOOD CAMERON 29.80N 93.30W
10/25/2015 CAMERON LA LAW ENFORCEMENT
WATER WAS ACROSS HIGHWAY 82 NEAR HOLLY BEACH, BUT HAS
RECEDED. MINOR FLOODING WAS STILL OCCURRING ALONG MARSHAL
STREET IN CAMERON.
&&
ATINGLERLocal storm report, Oct 25, 1:48 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM COASTAL FLOOD FRESHWATER CITY 29.55N 92.31W
10/25/2015 VERMILION LA OTHER FEDERAL
FRESHWATER CANAL LOCKS REACHED AROUND 6 FEET AT 130 PM
CDT ON THE AUTOMATED TIDE GAUGE. THE OPERATOR OF THE
LOCKS WATCHED THE WATER LEVEL HIT 6.8 FEET ON THE STAFF
GAUGE. THE YARD AROUND LOCKS WAS FLOODED AND SO WAS THE
MARSH TO THE SOUTH. THE DOCKS AT MARTIN ENERGY SOUTH OF
THE LOCK WAS ALSO FLOODED. WATER WAS QUICKLY FALLING
BACK.
&&
ATINGLERLocal storm report, Oct 25, 2:38 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 7 SW JOHNSONS BAYOU 29.69N 93.73W
10/25/2015 M69 MPH GMZ450 LA PUBLIC
WINDS WERE SUSTAINED AT 50 TO 55 KTS WITH A PEAK GUST TO
60 KNOTS FROM 10 TO 11 AM CDT. WINDS MEASURED AT WEST
CAMERON 17.
&&
ATINGLERLocal storm report, Oct 25, 2:38 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT-COR TIME
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST 7 SW JOHNSONS BAYOU 29.69N 93.73W
10/25/2015 M69 MPH GMZ450 LA PUBLIC
WINDS WERE SUSTAINED AT 50 TO 55 KTS WITH A PEAK GUST TO
60 KNOTS FROM 11 AM TO 12 PM CDT. WINDS MEASURED AT WEST
CAMERON 17.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:30 PM CDT | Gale Warning | LCH | 42 hr | |
| Oct 25, 10:39 AM CDT | River Flood Warning | LCH | Rapides | 5 days |
| Oct 25, 11:48 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 57 min |
| Oct 25, 12:34 PM CDT | Gale Warning | LCH | 28 hr | |
| Oct 25, 12:34 PM CDT | Storm Warning | LCH | 11 hr | |
| Oct 25, 3:16 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Newton | 3 hr |
| Oct 25, 3:34 PM CDT | Flash Flood Warning | LCH | Hardin | 3 hr |
| Oct 25, 3:41 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.